MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL COMBO SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SARL COMBO SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 288211
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that pre-operatively to a shoulder repair procedure on (b)(6) 2021, it was observed that the handle on the combo screwdriver device was cracked.The same device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it reported that pre-operatively to a shoulder repair the top hat tap, combo screwdriver and inline coracoid drill guide on the latarjet experience kit had cracked handles.Hospital stated the handle on the coracoid drill guide looks like someone has attempted to glue it back together.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device provided by customer.Visual observations revealed that the device had marks of wear indicating it was heavily used.Also, the laser marks was slightly faded.It was found with a lot of scratches in the shaft and some areas of the handle were cracked.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.According with the visual inspection results, this complaint can be confirmed.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear; as well as to blunt force impact/ heavily use.As per ifu, the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.Also, the instrument life is generally determined by the wear or damaged from handling or surgical use.Inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.If you suspect a problem, set aside the instrument for repair.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
COMBO SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key12202695
Report Number1221934-2021-02218
Device Sequence Number5061204
Product Code LXH
UDI-Device Identifier10886705026890
UDI-Public10886705026890
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288211
Device Catalogue Number288211
Device Lot Number18A02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/17/2021
08/20/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/18/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1